MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCPH02
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2013 whereby a gore® dualmesh® plus biomaterial with holes was implanted.The complaint alleges that on (b)(6) 2015, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: additional surgeries, multiple emergency room visits, infection, infected mesh, mesh removal, seroma, inflammation, impaired nerve functioning, chronic pain & suffering with neuropathic symptoms, muscle pain blocks with ultrasound.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant procedure: laparoscopic ventral hernia repair with gore-tex dualmesh.Implant: gore® dualmesh® plus biomaterial with holes; ref: (b)(4); lot: 10467447.Implant date: (b)(6) 2013 [hospitalization (b)(6) 2013 ¿ unknown discharge].(b)(6) 2013: (b)(6) health care ((b)(6).Operative report.Preoperative diagnosis: recurrent ventral hernia.Postoperative diagnosis: recurrent ventral hernia, 2 cm x 2 cm measured internally.Anesthesia: general with marcaine nerve block.Estimated blood loss: minimal.Procedure: ¿after obtaining informed consent, which included but was not limited to the risk of recurrent of her hernia and mesh infection due to obesity, the patient was brought to the operating room and placed in supine position on the table.Sequential compression devices were placed, after which time the patient underwent the smooth induction of general anesthesia with endotracheal intubation.Foley catheter was placed by nursing.The abdomen was then prepped with chloraprep and draped in standard sterile fashion.An loban and was then placed over the abdomen.A stab incision was made at palmer's point in the left upper quadrant and a veress needle was inserted into the peritoneal cavity.Suction revealed no effluent and a drop test showed smooth movement of saline into the abdominal cavity.The abdomen was then insufflated through the veress needle with opening pressure of 6 mm hg.Once the abdomen was at 15 mm hg, a 5 mm port was placed through an enlarged incision at palmer's point.The area under insertion was inspected and no injuries or hematoma was noted.Cursory exam of the abdomen showed a large amount of omentum as well as omental adhesions into the ventral hernia.Four additional working ports were then placed at 10 mm al the subxiphoid and three of 5 mm in each of the remaining four quadrants.Careful dissection was then used to bring down the omentum from the hernia.Clips were used to insure hemostasis on some large vessels in the omentum.Once this was done, the peritoneum surrounding the defect was scored.A measuring tape was then used to measure the hernia from the inside.It was 2 cm x 2 cm.A 6 x 12 piece of dualmesh was then brought onto the table and two of 0-prolene were placed into the mesh at the east and west directions and two 0-ethibond at the north and south directions.Please note that new gloves were used on the hands of both surgeons and great care was taken to insure that the mesh was handled as little as possible.The mesh was then rolled and grasped and introduced into the abdominal cavity through the 10 mm port.The mesh was then unfurled and oriented appropriately.A suture passer was then used to pull the ethibond through the fascia at the north cardinal point.After appropriate measurement, similar process was used to pull the ethibond from the southern cardinal point.The same process was then used at the east and west with the prolene.Once the mesh was pulled up, it was noted to be in very good position.The transfascial sutures were then tied down and the abdominal pressure was decreased to 10 mm hg.A protac was then used to affix the mesh to the abdominal wall.The area was then inspected and the mesh noted to be in excellent position.The abdominal cavity was then inspected and no bleeding was noted on the reduced omentum.We then removed all ports under direct visualization and no bleeding was noted.The 5 mm palmer's point port was then removed with the camera in the port in order to assess for any possible bleeding.Once the abdomen was fully desufflated, the skin at all port sites was closed using staples.¿ (b)(6) 2013: (b)(6).Implant information: gore® dualmesh® plus biomaterial with holes; ref: (b)(4); lot: 10467447; size 6 x 12.Exp.2014-09.Qty: 1.The records confirm a gore® dualmesh® plus biomaterial with holes (ref: (b)(4); lot: 10467447) was implanted during the procedure.Relevant medical information: no interim medical records.Explant procedure: removal of infected ventral mesh due to intolerance of mesh with primary repair of the hernia using collagen matrix.Explant date: (b)(6) 2013 [hospitalization: (b)(6) 2013 ¿ unknown discharge].(b)(6) 2013: (b)(6) health care.(b)(6).Operative report.Preoperative diagnosis: infected ventral mesh.Postoperative diagnosis: well-placed ventral mesh without obvious purulent material or evidence of infection.Anesthesia: general.Estimated blood loss: minimal.Procedure: ¿an incision was made from approximately 4 cm above the umbilicus to just at the umbilicus.This was carried down to the fascia where the fascial sutures were encountered.These were cut and removed.We then encountered a large amount of scar tissue consistent with incorporation of mesh underlying.We then removed this and then encountered the dual mesh.The mesh was grasped and carefully removed from the overlying fascia.The transfascial sutures were cut and removed.The tacks were all removed.The area was then carefully inspected and no further tacks were noted.There was an intact fibrous capsule below the mesh that was protecting the intraabdominal structures.This was then opened and a finger swept into the abdominal cavity.No adhesions were noted.There was a small amount of inflammatory fluid that did not appear purulent and was not malodorous.This fluid was sent for culture.The mesh was then passed off the table and sent for culture as well.A 6 x 12 primatrix collagen matrix mesh was then brought onto the table and cut to size.It was placed in the subfascial plain above the fibrous capsule and below the fascia.It was then sutured in at 1 cm intervals using #1 pds.Once all the sutures were down, the mesh was placed into the defect and appeared to be in good position.The sutures were then tied down.0 prolene were then used to close the fascia over the loop of the collagen mesh.The wound was then irrigated with warm saline.The scarpa's fascia was reapproximated using 2-0 vicryl.The skin was then closed using staples.The wound was washed, dried and dressed with a dry sterile dressing." (b)(6) 2013: specimen: mesh and staples to lab for culture.A.Aerobic c&s of abdominal mesh.B.Anerobic c&s of abdominal mesh.(b)(6) 2013: surgimend 2.0.6 cm x 12 cm.Ref (b)(4).Lot 1301036.Exp.2017-02.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)] additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant procedure: laparoscopic ventral hernia repair with gore-tex dualmesh.Implant: gore® dualmesh® plus biomaterial with holes; ref: 1dlmcph02 ; lot: 10467447.Implant date: (b)(6) 2013 [hospitalization (b)(6) 2013 ¿ unknown discharge] (b)(6) 2013: (b)(6) m.D.Operative report.Preoperative diagnosis: recurrent ventral hernia.Postoperative diagnosis: recurrent ventral hernia, 2 cm x 2 cm measured internally.Anesthesia: general with marcaine nerve block.Estimated blood loss: minimal.Procedure: ¿after obtaining informed consent, which included but was not limited to the risk of recurrent of her hernia and mesh infection due to obesity, the patient was brought to the operating room and placed in supine position on the table.Sequential compression devices were placed, after which time the patient underwent the smooth induction of general anesthesia with endotracheal intubation.Foley catheter was placed by nursing.The abdomen was then prepped with chloraprep and draped in standard sterile fashion.An loban and was then placed over the abdomen.A stab incision was made at palmer's point in the left upper quadrant and a veress needle was inserted into the peritoneal cavity.Suction revealed no effluent and a drop test showed smooth movement of saline into the abdominal cavity.The abdomen was then insufflated through the veress needle with opening pressure of 6 mm hg.Once the abdomen was at 15 mm hg, a 5 mm port was placed through an enlarged incision at palmer's point.The area under insertion was inspected and no injuries or hematoma was noted.Cursory exam of the abdomen showed a large amount of omentum as well as omental adhesions into the ventral hernia.Four additional working ports were then placed at 10 mm al the subxiphoid and three of 5 mm in each of the remaining four quadrants.Careful dissection was then used to bring down the omentum from the hernia.Clips were used to insure hemostasis on some large vessels in the omentum.Once this was done, the peritoneum surrounding the defect was scored.A measuring tape was then used to measure the hernia from the inside.It was 2 cm x 2 cm.A 6 x 12 piece of dualmesh was then brought onto the table and two of 0-prolene were placed into the mesh at the east and west directions and two 0-ethibond at the north and south directions.Please note that new gloves were used on the hands of both surgeons and great care was taken to insure that the mesh was handled as little as possible.The mesh was then rolled and grasped and introduced into the abdominal cavity through the 10 mm port.The mesh was then unfurled and oriented appropriately.A suture passer was then used to pull the ethibond through the fascia at the north cardinal point.After appropriate measurement, similar process was used to pull the ethibond from the southern cardinal point.The same process was then used at the east and west with the prolene.Once the mesh was pulled up, it was noted to be in very good position.The transfascial sutures were then tied down and the abdominal pressure was decreased to 10 mm hg.A protac was then used to affix the mesh to the abdominal wall.The area was then inspected and the mesh noted to be in excellent position.The abdominal cavity was then inspected and no bleeding was noted on the reduced omentum.We then removed all ports under direct visualization and no bleeding was noted.The 5 mm palmer's point port was then removed with the camera in the port in order to assess for any possible bleeding.Once the abdomen was fully desufflated, the skin at all port sites was closed using staples.¿ (b)(6) 2013: (b)(6) health care.Implant information: gore® dualmesh® plus biomaterial with holes; ref: 1dlmcph02; lot: 10467447; size 6 x 12.Exp.2014-09.Qty: (b)(4).The records confirm a gore® dualmesh® plus biomaterial with holes (ref: 1dlmcph02; lot: 10467447) was implanted during the procedure.Relevant medical information: no interim medical records.Explant procedure: removal of infected ventral mesh due to intolerance of mesh with primary repair of the hernia using collagen matrix.Explant date: (b)(6) 2013 [hospitalization: (b)(6) 2013 ¿ unknown discharge] (b)(6) 2013: (b)(6) m.D.Operative report.Preoperative diagnosis: infected ventral mesh.Postoperative diagnosis: well-placed ventral mesh without obvious purulent material or evidence of infection.Anesthesia: general.Estimated blood loss: minimal.Procedure: ¿an incision was made from approximately 4 cm above the umbilicus to just at the umbilicus.This was carried down to the fascia where the fascial sutures were encountered.These were cut and removed.We then encountered a large amount of scar tissue consistent with incorporation of mesh underlying.We then removed this and then encountered the dual mesh.The mesh was grasped and carefully removed from the overlying fascia.The transfascial sutures were cut and removed.The tacks were all removed.The area was then carefully inspected and no further tacks were noted.There was an intact fibrous capsule below the mesh that was protecting the intraabdominal structures.This was then opened and a finger swept into the abdominal cavity.No adhesions were noted.There was a small amount of inflammatory fluid that did not appear purulent and was not malodorous.This fluid was sent for culture.The mesh was then passed off the table and sent for culture as well.A 6 x 12 primatrix collagen matrix mesh was then brought onto the table and cut to size.It was placed in the subfascial plain above the fibrous capsule and below the fascia.It was then sutured in at 1 cm intervals using #1 pds.Once all the sutures were down, the mesh was placed into the defect and appeared to be in good position.The sutures were then tied down.0 prolene were then used to close the fascia over the loop of the collagen mesh.The wound was then irrigated with warm saline.The scarpa's fascia was reapproximated using 2-0 vicryl.The skin was then closed using staples.The wound was washed, dried and dressed with a dry sterile dressing." (b)(6) 2013: specimen: mesh and staples to lab for culture.A.Aerobic c&s of abdominal mesh.B.Anerobic c&s of abdominal mesh.(b)(6) 2013: surgimend 2.0.6 cm x 12 cm.Ref 606-200-004.Lot 1301036.Exp.2017-02 relevant medical information: no interim medical records.Additional procedure: ultrasound guided upper quadrant bilateral trans abdominis plane injections.Procedure date: (b)(6) 2016 [hospitalization (b)(6) 2016 ¿ unknown discharge] (b)(6) 2016: (b)(6) m.D.Operative report.Pre- and postoperative diagnosis: chronic post herniorrhaphy abdominal pain.Anesthesia: none.Indications: ¿ms.(b)(6) is a 36-year-old woman who had complications arising from a ventral herniorrhaphy two years ago.Since then, she has undergone multiple surgeries to repair this area and replace mesh, which had become infected.She has now been one year out and complains of significant bilateral upper abdominal quadrant pain.It is not associated with significant activity but is persistent and is rated generally at a 8/10 vas chronically.It is recommended then to try diagnostic block in the trans abdominis plain.The procedure was explained in detail to the patient including risks, benefits and alternative management and she consents for the operation today.¿ procedure: ¿the patient was brought to the operative suite and monitored.The abdomen was cleansed with chlorhexidine x 2.The patient described the pain area, which was bilateral at the level of the incision in the upper abdomen above the umbilicus.An ultrasound echogenic needle was used, #22 gauge, and under ultrasound guidance pierced through the skin and abdominal subcutaneous tissues to the transabdominal muscles.After negative aspiration, a trial dose was injected of 2 cc up to a maximum of 15 cc.This was done bilaterally as previously described.¿ additional procedure: repeat transversus abdominis plain block with ultrasound.Procedure date: (b)(6) 2017 [hospitalization (b)(6) 2017 ¿ unknown discharge] (b)(6) 2017: (b)(6) m.D.Operative report.Pre- and postoperative diagnosis: chronic post herniorrhaphy abdominal pain.Anesthesia: monitored anesthesia care.Indications: ¿ms.(b)(6) is an unfortunate 37-year-old woman who has had multiple ventral hernia surgeries and is now complicated by severe unrelenting chronic abdominal pain.The surgical evaluation states that she has not had a recurrent hernia, and present examination does confirm this.She is diffusely tender throughout this region where, most likely, the mesh has interfered with normal nerve functioning.She had previously undergone a transversus abdominis plain block with 100% pain relief for several days.The patient, however, states that after her pain returned, it was much more severe and caused her to return to the emergency room on several occasions.Despite this, it is recommended that her best option is to continue with the trial of tap block and other conservative somatic measures for her pain.She is currently being discouraged from starting chronic opiate therapy.The procedure was explained in detail including risks, benefits and alternative management and she consents for the operation today.¿ procedure: ¿the patient was brought to the operative suit.She was monitored after appropriate sedation.The entire abdomen was prepped initially with alcohol and then chlorhexidine.After a proper time to dry and using an ultrasound, a four quadrant transversus abdominis block was performed.Approximately 6-7 cc of medication were injected at each site.This was performed after negative aspiration.The needle was then removed and a band-aid applied to the puncture sites.¿ additional procedure: left-sided superior and inferior trans-abdominis muscle plain block under ultrasound.Procedure date: (b)(6) 2017 [hospitalization (b)(6) 2017 ¿ unknown discharge] (b)(6) 2017: (b)(6) m.D.Operative report.Pre- and postoperative diagnosis: chronic somatic abdominal pain.Multiple ventral herniorrhaphy with and without mesh with complications.Anesthesia: monitored anesthesia care.Indications: ¿ms.(b)(6) is a 37-year-old woman who has undergone multiple ventral hernia repairs with and without mesh.She has had complications of infection of the mesh requiring removal, multiple repairs, multiple hospitalizations, and multiple surgeries.At this time, now she has chronic somatic abdominal pain with neuropathic component.Surgeons refuse to re-operate at this time and it is unclear as to whether there is re-herniation in or around the mesh.She has undergone several trans-abdominis muscle plain blocks, the first of which significantly relieved her pain for several days, but then with return the neuropathic symptoms were worse.A second block was performed, which she states had no significant interval change.She returns today for a repeat procedure.Despite the last injection not withstanding accomplishing much relief she appears clinically improved.On exam, she is less tender and therefore i recommend she proceed with injection today.Due to being unclear as to any significant improvement, i recommend that a unilateral block be performed in the superior and inferior area in order for her to determine if she does receive significant relief with these injections.The patient points to the left side as being the most tender.Therefore, a left-sided tap block will be performed.The procedure was explained in detail and reasoning why a unilateral block were explained including risks, benefits and alternative management and the consents for the operation today.¿ procedure: ¿the patient was brought to the operative suite and positioned.After monitoring and appropriate sedation, the left side of the abdomen was prepped with betadine.Using ultrasound guidance, a #22 gauge needle was advanced to the transversus abdominis plain.After negative aspiration, medications were instilled superior to the umbilicus.The needle was removed, and in a similar fashion on the ipsilateral side inferior to the umbilicus was also injected.The needle was removed atraumatically and a band-aid applied to both puncture sites.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected and ¿withdrawn.¿ previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the device.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14877079
Report Number3003910212-2022-01383
Device Sequence Number20082672
Product Code FTL
UDI-Device Identifier00733132601226
UDI-Public00733132601226
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Model Number1DLMCPH02
Device Catalogue Number1DLMCPH02
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/05/2022
08/30/2022
08/30/2022
08/30/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/13/2022
09/06/2022
02/13/2023
02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age35 YR
Patient SexUnknown